| Model Number |
222315 |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/16/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date, the device has not been returned.If the device, or further details are received at a later date, a supplemental medwatch will be sent.
Event or Problem Description
It was reported by sales rep that during an unknown procedure on (b)(6) 2020, it was observed that the surgeon was not able to create a burr hole with a 5.5/6.5 healix advance awl device.Another like device was used to complete the procedure with no surgical delay or patient consequences.No additional information was provided.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary according to the information provided, it was reported that during an unknown procedure, surgeon was not able to create burr hole with a 5.5/6.5 healix advance awl.The complaint device was received and evaluated.Visual observation confirms the distal tip of the anchor is bent.The sharp tip at the distal end appears to be flattened, confirming this failure.The healix appears slightly worn.The possible route cause can be attributed this type of failure when the device might have been dropped or device was tapped against a hard surface accidentally.However, it cannot be conclusively affirmed.A manufacturing record evaluation was performed for the finished device lot number:1804003, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.